Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 320, NWS Memphis, TN

May 25, 2025Itawamba County, Lee County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at May 25, 2025, 4:37 PM CDT for Itawamba County, Lee County, Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2025, 4:37 PM CDT (21:37 UTC)
Expired
May 25, 2025, 5:30 PM CDT
In force
53 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Itawamba County, MS, Lee County, MS

The radar

The Columbus AFB radar (KGWX), 47 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 2:07 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2025-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 946 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2025-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
946 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:58 PM CDT, 1 hour 39 minutes earlier. Its key messages:

  • Updated at 221 PM CDT Sun May 25 2025
  • Additional rounds of showers and thunderstorms are still expected into Tuesday, with a potential for strong to severe thunderstorms and heavy rainfall.
  • Additional rainfall totals will likely fall between 2 to 4 inches through Tuesday night.
  • Below normal temperatures will continue through the week and into the beginning of next weekend.
Area forecast discussion, May 25, 2:58 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
258 PM CDT Sun May 25 2025

...New DISCUSSION...

.KEY MESSAGES...
Updated at 221 PM CDT Sun May 25 2025

- Additional rounds of showers and thunderstorms are still
  expected into Tuesday, with a potential for strong to severe
  thunderstorms and heavy rainfall.

- Additional rainfall totals will likely fall between 2 to 4
  inches through Tuesday night.

- Below normal temperatures will continue through the week and
  into the beginning of next weekend.

&&

.DISCUSSION...
(This evening through next Saturday)
Issued at 221 PM CDT Sun May 25 2025

Skies have cleared across a large portion of the Mid-South this
afternoon. A warm front continue to lift slowly north across north
Mississippi. Temperatures north of the front are in the lower 60s
to lower 70s while south of the front, reading are in the mid 70s
to mid 80s. The first round of thunderstorms has moved across the
Tennessee River into middle Tennessee with a second round of
thunderstorms approaching northeast Arkansas.

As the second area of thunderstorms continues to move east, it
will eventually encounter the warmer, more unstable air south of
the front. This could strengthen the thunderstorms and produce
severe weather. The main threat from these thunderstorms is
damaging winds but large hail and isolated tornadoes can't be
completely ruled out. A Severe Thunderstorm Watch covers the
southern half of the Mid-South until 9 PM this evening.

Additional rounds of showers and thunderstorms will move through
the region overnight through Tuesday afternoon. Some of thunderstorms
may be strong with gusty winds and small hail. Locally heavy
rainfall is expected with some of the thunderstorms. An
additional 2 to 4 inches of rain may fall through Tuesday
afternoon. Temperatures will remain near to below normal through
Tuesday.

Scattered showers and thunderstorms may occur Wednesday through
Friday as another frontal boundary drops south into the region.
Temperatures will remain below normal through this period. High
pressure will build into the region by Saturday with dry weather
and near normal temperatures.

&&

.AVIATION...
(18Z TAFS)
Issued at 1157 AM CDT Sun May 25 2025

Dealing with a couple rounds of storms. The first one is ongoing
and will move into MKL-MEM shortly. The more significant round
will be later today into early this evening. Used TEMPOs to time
the storms with an emphasis at MEM/TUP where stronger gusts with
the TSRAs are more likely. Expect leftover SHRAs during the
evening followed by MVFR cigs lowering to IFR with some light fog
by morning. More SHRAs moving in Monday morning. Could be some
embedded TSRAs but not confident enough to add attm.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...ARS
AVIATION...SJM

In the hours before

Local storm report, May 25, 2:05 PM CDT, 2 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
205 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     Tstm Wnd Dmg     1 SE Somerville         35.23N 89.33W
05/25/2025                   Fayette            TN   Emergency Mngr

            Numerous trees down in Somerville and to the
            southeast of town.

&&

MJ
Local storm report, May 25, 2:29 PM CDT, 2 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
229 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     Tstm Wnd Gst     3 SSE Blue Goose        35.66N 88.56W
05/25/2025  E50 MPH          Henderson          TN   Public

            A few trees down on Blue Goose Rd.

&&

MJ
Local storm report, May 25, 3:09 PM CDT, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
309 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     Tstm Wnd Dmg     1 WSW Southeast Memphis 35.06N 89.90W
05/25/2025                   Shelby             TN   Public

            Trees uprooted and fences down off of
            Perkins in Southeast Memphis.

&&

MJ
Special weather statement, May 25, 3:23 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Memphis TN
323 PM CDT Sun May 25 2025

MSZ010>012-252100-
Coahoma MS-Panola MS-Quitman MS-
323 PM CDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN COAHOMA...CENTRAL
QUITMAN AND SOUTHWESTERN PANOLA COUNTIES THROUGH 400 PM CDT...

At 322 PM CDT, Doppler radar was tracking a strong thunderstorm over
Belen, or 14 miles northeast of Clarksdale, moving northeast at 10
mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
West Marks, Curtis Station, Belen, Riverview, Marks, Falcon, Darling,
Asa, Hinchcliff, Locke Station, Sledge, Jonestown, and Essex.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northwestern Mississippi.

&&

LAT...LON 3443 9035 3443 9030 3446 9030 3451 9023
      3425 9004 3424 9039 3433 9049
TIME...MOT...LOC 2022Z 239DEG 11KT 3431 9035

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

CJC
Special weather statement, May 25, 3:36 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Memphis TN
336 PM CDT Sun May 25 2025

ARZ026>028-035-036-252115-
Poinsett AR-Craighead AR-Cross AR-Mississippi AR-Crittenden AR-
336 PM CDT Sun May 25 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN CRAIGHEAD...POINSETT...
MISSISSIPPI...NORTHWESTERN CRITTENDEN AND CROSS COUNTIES THROUGH 415
PM CDT...

At 336 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Monette to near McFadden. Movement was east at
35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Three Forks, Payneway, Apt, Vail, Etowah, Weona Junction, Grider, Gum
Point, Whisp, Osceola, Craighead Forest Park, Promised Land, Alto,
Judd Hill, Needham, Bunney, Lake Poinsett State Park, Shippen,
Milligan Ridge, and Victoria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
eastern Arkansas.

&&

LAT...LON 3558 9104 3599 9036 3590 8965 3588 8966
      3590 8970 3590 8976 3586 8977 3584 8971
      3582 8970 3582 8971 3580 8978 3575 8983
      3574 8987 3576 8991 3574 8995 3569 8996
      3566 8993 3518 9066 3528 9104
TIME...MOT...LOC 2036Z 280DEG 30KT 3590 9035 3537 9115

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

SJM
Special weather statement, May 25, 4:10 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Memphis TN
410 PM CDT Sun May 25 2025

ARZ028-035-036-TNZ048-049-088-252200-
Cross AR-Mississippi AR-Crittenden AR-Tipton TN-Lauderdale TN-
Shelby TN-
410 PM CDT Sun May 25 2025

...STRONG THUNDERSTORMS WILL IMPACT MISSISSIPPI...CRITTENDEN...
SOUTHEASTERN CROSS...TIPTON...LAUDERDALE AND NORTHWESTERN SHELBY
COUNTIES THROUGH 500 PM CDT...

At 409 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gosnell to near Tyronza to near Wynne.
Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Three Forks, Burlison, Menesha, Grider, Covington, Edmondson, Hampson
Archaeological Museum State Park, St Clair, Osceola, Atoka, Locke,
Halls, Poplar Grove, Shippen, Victoria, River Front, Curve, Delpro,
Village Creek State Park, and Julius.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
eastern Arkansas...and west Tennessee.

&&

LAT...LON 3544 9045 3544 9029 3558 9029 3599 8992
      3598 8972 3590 8965 3592 8964 3592 8951
      3595 8941 3590 8935 3582 8936 3582 8940
      3580 8942 3569 8945 3543 8965 3507 9020
      3510 9040 3515 9040 3515 9064 3518 9085
TIME...MOT...LOC 2109Z 277DEG 33KT 3592 8998 3551 9030 3524 9071

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

SJM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 12:10 PM CDTSpecial Weather StatementMEGCarroll, Crockett, Gibson, Haywood, Lauderdale, Shelby and 1 more50 min
May 25, 12:51 PM CDTTornado WarningMEGFayette, Hardeman, Shelby20 min
May 25, 12:58 PM CDTSpecial Weather StatementMEGBenton, Carroll, Chester, Decatur, Fayette, Hardeman and 3 more47 min
May 25, 1:24 PM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Chester, Decatur, Henderson51 min
May 25, 1:43 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy47 min
May 25, 4:10 PM CDTSpecial Weather StatementMEGLauderdale, Tipton50 min
May 25, 6:49 PM CDTSevere Thunderstorm WarningMEGHardin, McNairy56 min
May 25, 8:53 AM CDTRiver Flood WarningMEGMonroe26 hr
May 25, 10:11 AM CDTRiver Flood WarningMEGTate, Tunica3 days
May 25, 3:23 PM CDTSpecial Weather StatementMEGQuitman37 min
May 25, 4:52 PM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Panola, Yalobusha53 min
May 25, 4:58 PM CDTSevere Thunderstorm WarningMEGLee, Pontotoc, Union47 min
May 25, 5:30 PM CDTSevere Thunderstorm WarningMEGItawamba45 min
May 25, 5:41 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee49 min
May 25, 5:48 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Pontotoc, Yalobusha42 min
May 25, 5:50 PM CDTAreal Flood AdvisoryMEGItawamba, Lee3 hr
May 25, 5:55 PM CDTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman, Tallahatchie, Tate, Tunica50 min
May 25, 6:31 PM CDTSevere Thunderstorm WarningMEGChickasaw44 min
May 25, 6:33 PM CDTSevere Thunderstorm WarningMEGCalhoun, Coahoma, Lafayette, Marshall, Panola, Pontotoc and 5 more57 min
May 25, 6:55 PM CDTAreal Flood AdvisoryMEGYalobusha3 hr
May 25, 6:59 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc46 min
May 25, 10:21 AM CDTSpecial Weather StatementMEGClay, Craighead, Greene39 min
May 25, 11:13 AM CDTSpecial Weather StatementMEGCraighead, Mississippi47 min
May 25, 11:16 AM CDTSpecial Weather StatementMEGPoinsett44 min
May 25, 3:36 PM CDTSpecial Weather StatementMEGCross, Mississippi, Poinsett39 min
May 25, 4:17 PM CDTAreal Flood AdvisoryMEGCraighead3 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.